Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Kivexa & Stocrin side effects

(1/2) > >>

ShadesOfGrey80:
Hi all,

I have been prescribed Kivexa+ Stocrin but I haven't started taking them. Just would like to see if anyone else is on the same combination and can share the sides effects you have experienced.

The nurse informed me that one of the key side effect is dizziness and sleepiness. I'm just wondering if it is possible to be awake after you take the meds? Say if my friends asked me to go out after my dosage, will I still be able to function in public setting - eg. a bar/ club?

Finally, I will be traveling to NYC from Hong Kong at end of the month, and I'm a bit concerned about the time difference. My doc told me to try the method of shifting my dosage time 3 hours forward on my there and 3 hours backwards on my way back. I have so far worked it out and it seems plausible. Anyone has similar experiences? Please do share!

Thank you!

eric48:
This is almost same post as your post I have answered last week. I take Kiveva and Viramune (an other NNRTI)

I have done some further research because of your other thread.

Depending on authors, a viremic controller is someone who naturally has a VL blow 1000 (some studies) or 5000 (other studies)

You qualify for viremic controller but (not yet, maybe one day...) for Elite controller

I fail to see why a viremic controller should rush into meds when CD4 count AND CD4% is high (and in range). You may want to ask our Forum moderator (Ann) or some of the more scientifically inclined for inputs on this.
I was not lucky enough to be a viremic controller nor a LTNP, so I was not confronted to that situation. Viremic controller is rare (a few %)

Most HLB*5701 POSITIVE people are viremic controller
Most HLB*5701 POSITIVE people have a Hypersensitivity reaction to ABC (one component of Kivexa)

The HLB*5701 test is very successful in that, in the Caucasian population, the test have reduced the incidence of Hypersensitivity from 6% to less than 1 %

In Ethnic Chinese (as defined in one report from Taiwan), HLB*5701 POSITIVE is less than 1 %, BUT, Hypersensitivity remains 5 to 10%, nonetheless !

You may want to evaluate your risk and I can point you to various tools and references.

I was placed in a similar situation at initiation with trips and vacations scheduled. My doc said it was a NO-NO (mostly because of viramune, but also because of Kivexa).

If you have a adverse reaction the Efavirenz, you will find out rather quickly, it affects many people, yet, in most, it will fade out. About 10% of patients still quit clinical trials including EFV because of that.

The nurse is very right to tune down the posible side effects. There is no use in making patients anxious

But this is not the question you should have asked. The true question is: what do I do if:
- I feel dizzy
or
- I have a rash

The proper answer is come and see the doc immediately

Because only an experienced doctor (and certainly not a travelling patient) can make the difference between a life threatening rash and some mild skin reaction (that will fade).

This is not aspirin.

The window for the EFV adverse effect should be the first 2 weeks-if you feel nothing like being dizzy in the first 2 weeks, then you should be fine on this end. Like 90% of EFV users...

The problem is that the Window for adverse reaction to Kivexa opens at week 2 and kind of closes around week 4 to 6

So for 1 month to 1 month and 1/2 you may want to have access to medical support

From :
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3234156/pdf/ceor-3-197.pdf
page 4 table 3 under Kivexa+Sustiva

you will learn that, of all modern combos, this is the one with the highest drop rate (41% ! for the first year)

The same data shows, on the other hand that people who pass the first year, usually do not drop from it.
If tolerated, it is well tolerated (good news...)

This is one with a false promise, though: once daily.
Of course, once daily may work for you

Yet most people using Stocrin (Sustiva, EFV) will tell you that it is recommended to take in the evening, 2 hours after a meals (you will need to confirm, I do not take EFV) so that the strange effect occurs while you sleep

The problem, at least for me, it that Kivexa is difficult to place because it may create anxiety (hence, no sleep !)

If it were me, then K&S would be K in the morning and S at nights: twice daily , then...

Most importantly, it is important to remember, that while you always have the freedom to stop meds at anytime, you should read the aidmeds very well documented piece of info concerning stopping S

http://www.aidsmeds.com/archive/Sustiva_1615.shtml

that part: it is best to stop the Sustiva first, several days before you stop the other HIV drugs

I 'think' the ideal would be 2 weeks (at least that is what I would think for the other NNRTI, Viramune)

Otherwise, you may create a situation where the virus may become resistant to most common NNRTIs. Which would be rather unbecoming for someone who was not in immediate need to use life saving meds

So my take on your question:
- not too much in favor of initiating meds at this time (but I do not mind being right or wrong on this one, because the drop rate is > 40 % ! anyway). So almost 1 out of 2 chances you will stop
- not knowing when and how to stop is not good
- travelling while initiating meds is not unseen, but, I would not do it.

That being said, if you have no adverse effects K&S should be fine and an easy enough

I hope you will get some answers from K&S users

Hope this helps

Eric
(this post took one hour of my time and I usually charge $1000/h)
but you are lucky, this is Sunday  ;)

correction: actually not drop rate, but immunologic reponse in that document
drop rate remains high, IMHO

roca:

Hello, I started this scheme Kivexa and Stocrin a year. At first the symptoms were more pronounced, but I decided to take them at bedtime, late in 23-24 hours. 2-3 hours before taking medications, you should not eat food especially not to eat something fat. This regimen gives me weird dreams and depression and the very real and gives me sleepy day if you have a program exactly. Over dark chocolate consumption day to not feel sleepy. I grew fat in the blood tests and a bit above normal liver transaminases. This regimen has worked well in increasing CD4 cells from a shoulder 125 grew to 829 in less than a year. We talked with other patients who use this scheme and supports very well. Maybe you'll have better luck to bear.
I wish you well and tell your story for you is this combination of drugs.
All the best, Roca.

eric48:
@Roca: for you stopping meds is not an option; consider Switch from S. to Viramune (or other switch depending on Doc) - Don't let depression take over - Good Luck Eric

roca:
Tks Eric.

Navigation

[0] Message Index

[#] Next page

Go to full version